MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SMPB480 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
11/18/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Photo evaluation summary: upon visual evaluation of the image provided in the complaint a plastic bag was observed but it's content is unclear.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Since no lot number was provided, no manufacturing record evaluation could be performed.D4: udi: as the catalog/model number was not provided, the (01)gtin is not available.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient implanted with an unspecified mentor gel breast prosthesis experienced unspecified complications requiring removal on (b)(6) 2024.
Additional Manufacturer Narrative
The mentor failure analysis lab received the previously unspecified device for evaluation, which was confirmed as a 480cc mentor memorygel boost breast implant.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned device revealed that the smo ro mod pro boost gel 480cc breast implant was found to be ruptured and received in two parts.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Although no conclusion could be reached on the cause of the tear found, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).